MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 15-jul-2024.The device evaluation summary: the device was returned to biosense webster (bwi) for evaluation.A visual inspection and functionality test of the returned device were performed following bwi procedures.Visual analysis revealed two splines bent and broken with internal parts exposed on the device.A magnetic sensor functionality test was performed, and the device was visualized and recognized correctly.No visualization or mapping issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The magnetic issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.Besides, the potential cause of the broken tip could not be established, since this condition could have been caused by post-operative handling or the subsequent handling of the device to have it decontaminated as this damage is not covered in the reported event description.The carto instructions for use (ifu) state: the magnetic sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿magnetic sensor error¿ issue.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to biosense webster inc.Analysis finding of the ¿two splines bent and broken with internal parts exposed¿.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified two splines bent and broken with internal parts exposed.Initially it was reported that a magnetic sensor error occurred.Timing was when inserting the octaray mapping catheter into the patient's body.Reconnecting the cable and replacing the cable did not resolve the issue.Upon the physician's decision, switched to decanav to perform the procedure.Then, the procedure was successfully completed without any problems.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 14-aug-2024, two splines were bent and broken with internal parts exposed on the device.The event was originally considered non-reportable, however, bwi became aware of two splines bent and broken with internal parts exposed on 14-aug-2024 and have assessed this returned condition as reportable.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20190798
Report Number2029046-2024-03030
Device Sequence Number17840668
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public(01)10846835021110(11)230627(17)240626(10)31097489L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Catalogue NumberD160902
Device Lot Number31097489L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE.
Patient SexUnknown